Acne

Post your acne related questions for our experts here.

Moderator: talkhealth

Locked
3 posts
junglejelly
Posts: 1
Joined: Mon Aug 31, 2020 10:31 am
Quote

by junglejelly on Tue Sep 15, 2020 11:00 am

Acne

Ongoing acne for 30 years plus, at my wits end.
Only Roaccutane gives me any relief but once the course ends it comes back with avengence.
lso being on this drug is not the best .
ANY help MUCH appreciated.
Thanks in advance x

User avatar
Dr Andrew Thompson
Posts: 24
Joined: Thu Aug 24, 2017 9:41 am
Quote

by Dr Andrew Thompson on Tue Sep 15, 2020 2:24 pm

Re: Acne

Hello

The longstanding impact of acne is ofton overlooked and it is important to be open with your GP and dermatologist that you are feeling 'at your wits end'. It can be difficult to take the plunge in sharing the impact of acne, especially when medical consultations are currently being conducted remotely. Therefore, it can help to write down how you're feeling and plan ahead of attending your appointment what you want to say.

Hopefully raising this issue with your GP will assist them in exploring whether there are additional medical treatments that might be of use in the management of your acne. It will also provide an opportunity for your GP to assess whether you might benefit from help in managing the impact.

Talking therapies (CBT, counselling etc.) can be of great value if you're low in mood, and whilst such interventions are not able to treat the acne itself they can and do lead to improvements in mood and wellbeing for many people.

I hope that this message encourages you to consider seeking further support.

Best wishes,
Dr Andrew Thompson
Registered Clinical and Registered Health Psychologist - DClinPsy., C.Psychol., AFBPsS., DipCAT., FHEA., BA(Hons)

http://www.talkhealthpartnership.com/on ... ompson.php

User avatar
Dr Anton Alexandroff
Posts: 425
Joined: Tue Sep 18, 2012 9:11 am
Quote

by Dr Anton Alexandroff on Thu Sep 17, 2020 1:18 am

Re: Acne

I am so sorry to hear about your acne and how it affects you. Sometimes it is helpful to have a few courses of Roacutane/isotretinoin. Also it may be helpful after Roacutane to have a maintenance treatment with Epiduo or Duac topical treatment. If it is of interest there is more information about acne treatment on my website: https://www.alexandroff.org.uk .

I hope this is helpful.
With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

https://www.alexandroff.org.uk/

Instagram your_skin_dr
Twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/on ... ndroff.php

Locked
3 posts